Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 9, 2008, 4:07 AM CST for 8 counties in Missouri. It took effect at Feb 10, 2008, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 10, 2008, 12:00 AM CST
- Expired
- Feb 10, 2008, 10:14 AM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 091007 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 AM CST SAT FEB 9 2008 ...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING... .AN ARCTIC COLD FRONT WILL BARREL SOUTHWARD THROUGH NORTHERN MISSOURI LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL SPREAD ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN BITTERLY COLD WIND CHILLS. MOZ003-005>008-015>017-091815- /O.NEW.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 407 AM CST SAT FEB 9 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. BONE CHILLING WIND CHILL TEMPERATURES BETWEEN 15 AND 20 BELOW ZERO ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI. THE COMBINATION OF SINGLE DIGIT TEMPERATURES AND A NUMBING NORTHWEST WIND BETWEEN 15 AND 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS FOR AREAS NORTH OF A GRANT CITY...TRENTON TO KIRKSVILLE LINE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MJ
5 follow-up statements
000 WWUS43 KEAX 091702 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 AM CST SAT FEB 9 2008 ...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING... .AN ARCTIC COLD FRONT WILL BARREL SOUTHWARD THROUGH NORTHERN MISSOURI LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL SPREAD ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING... RESULTING IN BITTERLY COLD WIND CHILLS. MOZ003-005>008-015>017-100115- /O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 1102 AM CST SAT FEB 9 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. BONE CHILLING WIND CHILL TEMPERATURES BETWEEN 15 AND 20 BELOW ZERO ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI. THE COMBINATION OF SINGLE DIGIT TEMPERATURES AND A NUMBING NORTHWEST WIND BETWEEN 15 AND 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS FOR AREAS NORTH OF A GRANT CITY...TRENTON TO KIRKSVILLE LINE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DUX
000 WWUS43 KEAX 092138 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 PM CST SAT FEB 9 2008 ...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING... .AN ARCTIC COLD FRONT WILL CONTINUE TO SURGE SOUTHWARD THROUGH NORTHERN MISSOURI LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL SPREAD ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN BITTERLY COLD WIND CHILLS. MOZ003-005>008-015>017-100545- /O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 338 PM CST SAT FEB 9 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. THE ARCTIC FRONT HAS SURGED INTO THE NORTHERN PORTIONS OF MISSOURI THIS AFTERNOON...BRINGING GUSTY WINDS AND FALLING TEMPERATURES. OVERNIGHT TONIGHT...TEMPERATURES WILL CONTINUE TO FALL...LIKELY REACHING THE SINGLE DIGITS BEFORE MIDNIGHT. IN ADDITION...STIFF NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGH THE NIGHT...DROPPING WIND CHILL TEMPERATURES TO A NUMBING 15 TO 20 DEGREES BELOW ZERO BY SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DUX
000 WWUS43 KEAX 100424 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 PM CST SAT FEB 9 2008 ...BITTERLY COLD TEMPERATURES SPREADING INTO PARTS OF NORTHERN MISSOURI TONIGHT THROUGH SUNDAY MORNING... .AN ARCTIC COLD FRONT HAS SURGED SOUTHWARD THROUGH MOST OF MISSOURI AND KANSAS TONIGHT WITH EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND SASKATCHEWAN CANADA SPILLING SOUTHWARD. THIS AIR MASS WILL SPREAD ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN BITTERLY COLD WIND CHILLS. MOZ003-005>008-015>017-101230- /O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 1024 PM CST SAT FEB 9 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. THE ARCTIC FRONT HAS SURGED SOUTHWARD THROUGH MOST OF MISSOURI AND KANSAS TONIGHT...BRINGING GUSTY WINDS AND FALLING TEMPERATURES. OVERNIGHT TONIGHT...TEMPERATURES WILL CONTINUE TO FALL...LIKELY REACHING THE SINGLE DIGITS. IN ADDITION...STIFF NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGH THE NIGHT...DROPPING WIND CHILL TEMPERATURES TO A NUMBING 15 TO 20 DEGREES BELOW ZERO BY SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DEROCHE
000 WWUS43 KEAX 101022 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 422 AM CST SUN FEB 10 2008 MOZ003-005>008-015>017-101800- /O.CON.KEAX.WC.Y.0003.000000T0000Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 422 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. AN ARCTIC FRONT THAT SURGED SOUTH THROUGH MISSOURI AND KANSAS YESTERDAY...HAS BROUGHT MUCH COLDER TEMPERATURES IN ITS WAKE. THE COLD TEMPERATURES COMBINED WITH STIFF NORTHWEST WINDS BETWEEN 15 AND 25 MPH HAVE RESULTED IN EARLY MORNING WIND CHILL READINGS BELOW ZERO. TEMPERATURES WILL CONTINUE TO FALL INTO THE SINGLE DIGITS THIS MORNING...WITH WIND CHILL TEMPERATURES AS LOW AS 15 TO 20 DEGREES BELOW ZERO FOR A SHORT TIME THIS MORNING. TEMPERATURES WILL BEGIN TO RISE FROM MID TO LATE MORNING...WITH WIND CHILL TEMPERATURES BECOMING NOT AS DANGEROUSLY COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KSZ060-MOZ044>046-053-054-101800- /O.NEW.KEAX.WS.A.0003.080211T1200Z-080212T0600Z/ LINN KS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...MOUND CITY...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 422 AM CST SUN FEB 10 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP FROM SOUTHEAST KANSAS ACROSS CENTRAL PORTIONS OF MISSOURI ON MONDAY...AS A QUICK MOVING UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST INTO THE CENTRAL UNITED STATES. A SHALLOW ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS THE WATCH AREA...ALLOWING FOR A VARIETY OF WINTRY PRECIPITATION... INCLUDING FREEZING RAIN...SLEET AND SNOW. AT THIS TIME FREEZING RAIN ACCUMULATIONS APPEAR TO BE LESS THAN ONE QUARTER INCH...WITH SIGNIFICANT SLEET AND SNOW ACCUMULATIONS POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. $$ STOFLET
000 WWUS43 KEAX 101614 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1014 AM CST SUN FEB 10 2008 MOZ003-005>008-015>017-101715- /O.CAN.KEAX.WC.Y.0003.000000T0000Z-080210T1800Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 1014 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES SLOWLY RISEN ACROSS PORTIONS OF NORTHERN MISSOURI THIS MORNING. HOWEVER A BRISK NORTHWESTERLY WIND WILL CONTINUE TO KEEP WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO THROUGH THE MORNING HOURS. THOSE WITH PROLONGED OUTDOOR ACTIVITIES TODAY ARE STILL URGED TO TAKE EXTRA PRECAUTIONS DUE TO THE COLD TEMPERATURES. $$ KSZ060-MOZ044>046-053-054-110300- /O.CON.KEAX.WS.A.0003.080211T1200Z-080212T0600Z/ LINN KS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...MOUND CITY...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1014 AM CST SUN FEB 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP FROM SOUTHEAST KANSAS ACROSS CENTRAL PORTIONS OF MISSOURI ON MONDAY... AS A QUICK MOVING UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST INTO THE CENTRAL UNITED STATES. A SHALLOW ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS THE WATCH AREA...ALLOWING FOR A VARIETY OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...FREEZING DRIZZLE...SLEET AND SNOW. AT THIS TIME FREEZING RAIN ACCUMULATIONS APPEAR TO BE LESS THAN ONE QUARTER INCH...WITH SIGNIFICANT SLEET AND SNOW ACCUMULATIONS POSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. $$ DUX
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:30 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 8, 11:30 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 PM CST FRI FEB 8 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /230 PM CST FRI FEB 8 2008/ WEAK SHORTWAVE TRANSVERSING ACROSS THE AREA MAY PRODUCE A FEW SPRINKLES IN THE NERN CORNER OF THE CWA LATE THIS AFTERNOON...OTHERWISE DRY NORTHWESTERLY FLOW ALOFT TO PREVAIL THROUGH THE WEEKEND. ONLY CONCERN IS TEMPERATURES...ESPECIALLY BEHIND ARCTIC BOUNDARY WHICH HAS SURGED SOUTH TO SRN ALBERTA AND SASK WITH TEMPS BELOW ZERO BEHIND THE BOUNDARY. MODELS ONLY DIFFER SLIGHTLY WITH THE TIMING OF THE BOUNDARY INTO NRN MO BY MID AFTN ON SATURDAY. PRIOR TO THE FROPA...DOWNSLOPE FLOW AND FRONTAL COMPRESSION WILL WARM TEMPS NICELY. PREFER WARMER MET GUIDANCE FOR THE SRN TWO THIRDS OF THE CWA. DESPITE THE FACT THAT THE BRUNT OF THE COLD AIR MASS WILL PASS TO THE EAST...PREFER TO UNDERCUT GUIDANCE FOR SAT NIGHT THROUGH SUNDAY NIGHT. REMOVED THE THREAT OF FREEZING DRIZZLE FOR THE SRN GRIDS FOR SUNDAY NIGHT...DUE TO BOUNDARY LAYER ISENTROPIC LIFT...AS IT WILL TAKE SOME TO SATURATE THE VERY DRY AIR MASS. DB MEDIUM RANGE (MONDAY-FRIDAY)... PRIMARY CONCERNS IN THE MEDIUM RANGE FORECAST REMAIN WITH APPROACHING STORM SYSTEM ON MONDAY AND ASSOCIATED PRECIPITATION TYPE. MAIN ISSUE WITH THE FORECAST HINGES ON ONE BIG QUESTION MARK...THAT QUESTION MARK BEING THE DEPTH AND SE SURGE OF THE SFC COLD POOL BEHIND SATURDAYS ARCTIC FRONT. GUIDANCE REMAINS SPREAD ACROSS THE BOARD IN HANDLING THIS COLD AIR...WITH NAM/GFS BOTH TRYING TO SURGE A WARM FRONT NORTHWARD EARLY ON MONDAY SHOVING COLD POOL QUICKLY EAST. THE ECMWF/SREF ON THE OTHER HAND HAVE MAINTAINED THE SFC COLD POOL A LITTLE MORE FIRMLY...HOWEVER I DO FEEL THAT THE EC TENDS TO KEEP TOO MUCH LOW-LVL COLD AIR STUCK ACROSS THE REGION. ANOTHER FACTOR TO ADD INTO THE MIX IS THE SNOWPACK...WHICH WILL LIKELY REINFORCE THE COLD AIR WHEN IT DOES ARRIVE AND LEAD TO SOME MITIGATION OF THE WAA. WHILE IM NOT COMPLETELY SOLD ON EITHER SOLUTION AT THIS POINT...GIVEN THE FACT THAT THE 12Z ECMWF MASS FIELDS HAVE TRENDED TOWARDS THE GFS BUT MAINTAINED THEIR THERMAL PROFILES AND THE LATEST SREF HAS ALSO TRENDED COLDER...I WILL LEAN MORE HEAVILY ON THEIR SOLUTIONS FOR THE FIRST PERIODS OF THE MEDIUM RANGE. THIS BEING SAID...ISENTROPIC LIFT WILL BEING TO INCREASE LATE SUNDAY NIGHT INTO MONDAY MORNING AS H85 WARM NOSE TRIES TO STRETCH NORTHWARD. SOUNDINGS WOULD INDICATE A PERIOD OF LIGHT FZRA/FZDL SOUTH OF I-70 AND A MIXTURE OF LIGHT SN/FZDL FURTHER NORTH. AS THE LOW-LVL WARM AIR CONTINUES TO SURGE NORTHWARD...BIG QUESTION IS JUST HOW MUCH OF THIS WARM AIR WILL BE TRANSFERRED TO THE SFC AND HOW QUICKLY WILL IT ARRIVE. ITS MOST LIKELY NOT GOING TO BE PRECIPITATING CATS AND DOGS SO TO SPEAK...SO THE TRANSFER OF WARM AIR ADVERTISED BY THE GFS/NAM MAY NOT BE REALIZED QUITE SO FAST. HOWEVER I DO FEEL THAT ENOUGH WARM AIR WILL MIX TO THE SFC TO PRECLUDE FREEZING PRECIP ACROSS THE SOUTHERN HALF OF THE CWA IN THE AFTERNOON. A BETTER CHANCE FOR PRECIP WILL ARRIVE LATER IN THE DAY ON MONDAY AS UPR-TROUGH AXIS SWINGS CLOSER TO THE AREA. YET AGAIN...HIGHEST POPS DEPEND ON HOW FAR NORTH THE SFC FRONT LIFTS DURING THE DAY. GIVEN THAT I DO NOT FEEL THE FRONT WILL BE ABLE TO SURGE AS FAR NORTH AS THE GFS/NAM ADVERTISE...WILL FOCUS THE HIGHEST POPS OVER THE SE THIRD OF THE CWA AND ADVERTISE RAIN CHANGING BACK TO SNOW. BEHIND THIS SYSTEM TRANQUIL WEATHER SHOULD PREVAIL FOR A FEW DAYS AS MID-LVL RIDGING TAKES OVER. HOWEVER NEXT STORM SYSTEM WILL DIVE INTO THE CONTINENTAL UNITED STATES BY THURSDAY...BRINGING INCREASING SWLY WINDS AS WELL AS INCREASING TEMPERATURES. GIVEN THE RAPID WARMUP AHEAD OF THIS SYSTEM INTO THE UPR 40S...ANY PRECIPITATION THAT DOES FALL WILL LIKELY DO SO AS RAIN ON THU AND THU NIGHT. DUX .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS THROUGH TONIGHT AND MUCH OF SATURDAY AHEAD OF STRONG COLD FRONT SURGING SOUTHWARD INTO THE AREA IN THE LATTER HALF OF THE AFTERNOON. MAY SEE A MVFR DECK OF POST FRONTAL CLOUDINESS...AND WINDS WILL LIKELY PICK UP FOR A TIME BEHIND THE FRONT WITH INITIAL PUSH OF THE COLD AIR. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 8, 12:50 PM CST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CST FRI FEB 8 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LAYER OF WARMER AIR WILL SPREAD OVER THE TOP OF A LINGERING COLD DOME OF ARCTIC AIR ON MONDAY. AS A RESULT...THERE WILL BE A CHANCE FOR A MIX OF FREEZING RAIN...FREEZING DRIZZLE OR RAIN OVER PARTS OF EAST CENTRAL KANSAS...NORTHWEST...WEST CENTRAL...AND NORTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT WITH A CHANCE OF SNOW AND PATCHY FREEZING RAIN OVER FAR NORTHERN MISSOURI. PRECIPITATION AMOUNTS SHOULD BE LIGHT BUT COULD BE SUFFICIENT TO PRODUCE SLICK ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB/DUX
Nearby
Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.